MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STANT GRAFT

ENDOLOGIX AFX2; BIFURCATED STANT GRAFT
Model Number BEA25-80/I20-40
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela suprarenal, an afx limb stent graft, and an ovation ix extender.Approximately six (6) years post initial procedure, the patient presented with pain and the physician elected to explant the devices.The final patient status is reported as okay.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident is being investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve all related devices as well as medical records and medical imaging.Endologix performed an evaluation of the explanted afx2 bifurcated stent graft, afx vela suprarenal extension, and afx limb stent graft for evaluation.The devices were decontaminated.Visual inspection of the afx2 bifurcated stent graft revealed significant tearing in the center section of the stent.A tear was also observed at the proximal end of the afx limb stent graft.A substantial amount of calcification was present within the interior of all three stent-grafts.A detailed examination of the stent graft material (eptfe) indicated no observable degradation of the graft material itself, aside from damage that appeared to have occurred during the explanting process.No inherent defects were identified in the stent graft material.A clinical evaluation of the adverse event/incident has not yet been completed.Patient medical records and imaging studies have been requested for further evaluation; however, these have not yet been received.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the returned device was completed.A visual and where possible functional analysis was performed.Endologix received one (1) afx2 bifurcated stent graft, one (1) afx vela suprarenal extension, and one (1) afx limb stent graft for evaluation.The devices were securely packaged in a box within a biohazard bag.Prior to evaluation, traces of blood and tissue residue were identified, and the devices underwent a decontamination process to eliminate any potential contaminants.Visual inspection of the afx2 bifurcated stent graft revealed significant tearing in the center section of the stent.A tear was also observed at the proximal end of the afx limb stent graft.A substantial amount of calcification was present within the interior of all three stent-grafts.A detailed examination of the stent graft material (eptfe) indicated no observable degradation of the graft material itself, aside from damage that appeared to have occurred during the explanting process.No inherent defects were identified in the stent graft material.Based upon the analysis of the returned device, there is no evidence to suggest a quality problem/deficiency with respect to device manufacturing, design, or labeling.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.The initial procedure is off label due to concomitant product usage.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.A 25 mm suprarenal cuff was used in conjunction with a 25 mm main body afx bifurcated stent graft.According to the afx instructions for use (ifu), when selecting a 25mm proximal extension, the diameter should be one size larger than the main body to ensure adequate overlap and sealing.It is unclear if this contributed to the reported event making this cautionary product use.The final patient status is reported as okay.Though a clinical assessment of medical records and medical imaging could not be completed, the report of the device being explanted is confirmed based on return device evaluation.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: investigation type codes ¿ remove code 4117, h6: investigation finding codes ¿ remove code 3233, h6: investigation conclusion codes ¿ remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STANT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key22035258
Report Number3011063223-2025-00063
Device Sequence Number12965369
Product Code MIH
UDI-Device Identifier00818009014689
UDI-Public(01)00818009014689(17)200213
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Model NumberBEA25-80/I20-40
Device Lot Number2080150001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT, LOT#: 1929921006.; AFX VELA SUPRARENAL, LOT#: 2045324001.; OVATION IX EXTENDER, LOT#: FS050516-17.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown